Finsler Conformal Lichnerowicz-Obata conjecture
Annales de l'Institut Fourier, Volume 59 (2009) no. 3, p. 937-949
We prove the Finsler analog of the conformal Lichnerowicz-Obata conjecture showing that a complete and essential conformal vector field on a non-Riemannian Finsler manifold is a homothetic vector field of a Minkowski metric.
Nous démontrons une variante de la conjecture de Lichnerowicz-Obata sur les transformations conformes des variétés finslériennes. Plus précisément, un champ de vecteurs conforme complet et essentiel sur une variété finslérienne non-riemannienne, est un champ homothétique sur un espace vectoriel normé.
DOI : https://doi.org/10.5802/aif.2452
Classification:  58b20,  53c60
Keywords: Finsler metric, conformal transformation
@article{AIF_2009__59_3_937_0,
     author = {Matveev, V. S. and Rademacher, H.-B. and Troyanov, M. and Zeghib, A.},
     title = {Finsler Conformal Lichnerowicz-Obata conjecture},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {59},
     number = {3},
     year = {2009},
     pages = {937-949},
     doi = {10.5802/aif.2452},
     zbl = {1179.53075},
     mrnumber = {2543657},
     language = {en},
     url = {https://aif.centre-mersenne.org/item/AIF_2009__59_3_937_0}
}
Finsler Conformal Lichnerowicz-Obata conjecture. Annales de l'Institut Fourier, Volume 59 (2009) no. 3, pp. 937-949. doi : 10.5802/aif.2452. https://aif.centre-mersenne.org/item/AIF_2009__59_3_937_0/

[1] Akbar-Zadeh, H. Transformations infinitésimales conformes des variétés finslériennes compactes, Ann. Polon. Math., Tome 36 (1979), pp. 213-229 | MR 537616 | Zbl 0413.53036

[2] Alekseevskii, D. V. Groups of conformal transformations of Riemannian spaces, (russian) Mat. Sbornik, 89 (131), 1972 (engl.transl.) Math. USSR Sbornik, Tome 18 (1972), pp. 285-301 | MR 334077 | Zbl 0263.53029

[3] Alvarez Paiva, J. C. Some problems on Finsler geometry, Elsevier/North-Holland, Amsterdam, Handbook of differential geometry, Tome II, p. 1–33 (2006) | MR 2194667 | Zbl 1147.53059

[4] Bao, D.; Chern, S.- S.; Shen, Z. An Introduction to Riemann-Finsler Geometry, Springer Verlag, New York, Grad. Texts Mathem., 200 (2000) | MR 1403571 | Zbl 0954.53001

[5] Benedetti, R.; Petronio, V. Lectures on Hyperbolic Geometry, Springer, Berlin (1972) | Zbl 0768.51018

[6] Bryant, R. L. Projectively flat Finsler 2-spheres of constant curvature, Selecta Math., Tome 3 (1997), pp. 161-203 | Article | MR 1466165 | Zbl 0897.53052

[7] Burago, D.; Burago, Yu.; Ivanov, S. A course in metric geometry, AMS, Providence, RI, Graduate Studies in Mathematics, 33 (2001) | Zbl 0981.51016

[8] Ferrand, J. Le groupe des automorphismes conformes d’une variété de Finsler compacte, C. R. Acad.Sci, Paris, Sér. A-B 291 ((1980)) (A209-A210) | Zbl 0451.53051

[9] Ferrand, J. The action of conformal transformations on a Riemannian manifold, Math. Ann., Tome 304 (1996), pp. 277-291 | Article | MR 1371767 | Zbl 0866.53027

[10] Frances, C.; Tarquini, C. Autour du théorème de Ferrand-Obata, Ann. Gl. Anal. Geom., Tome 21 (2002), pp. 51-62 | Article | MR 1889249 | Zbl 1005.53011

[11] Kühnel, W.; Rademacher, H.-B. Liouville’s theorem in conformal geometry, J. Math. pures appl., Tome 88 (2007), pp. 251-260 | Article | Zbl 1127.53014

[12] Kulkarni, R. S.; R. S. Kulkarni And U. Pinkall Conformal structures and Möbius structures, Conformal Geometry, p. 1–39, Aspects Math. E 12, Vieweg, Braunschweig (1988) | MR 979787 | Zbl 0659.53015

[13] Lafontaine, J.; R. S. Kulkarni And U. Pinkall The theorem of Lelong-Ferrand andObata, Conformal Geometry, p. 93–103, Aspects Math. E 12, Vieweg, Braunschweig (1988) | MR 979790 | Zbl 0668.53022

[14] Lie, S. Ueber Complexe, insbesondere Linien- und Kugel-Complexe mit Anwendung auf die Theorie partieller Differentialgleichungen, Math. Ann., Tome 5 (1872), pp. 145-246 | Article | MR 1509773

[15] Liouville, J. Extension au cas des trois dimensions de la question du tracé géographique, Applications de l’analyse à la géométrie, Bachelier, Note VI, G. Monge, Paris (1850), pp. 609-617

[16] Matveev, V. S. Lichnerowicz-Obata conjecture in dimension two, Comm. Math. Helv., Tome 81 (2005) no. 3, pp. 541-570 | Article | MR 2165202 | Zbl 1113.53025

[17] Matveev, V. S. Proof of projective Lichnerowicz-Obata conjecture, J. Diff. Geom., Tome 75 (2007), pp. 459-502 (arXiv:math/0407337) | MR 2301453 | Zbl 1115.53029

[18] Obata, M. The conjectures about conformal transformations, J. Diff. Geom., Tome 6 (1971), pp. 247-258 | MR 303464 | Zbl 0236.53042

[19] Schoen, R. On the conformal and CR automorphism groups, Geom. Funct. Anal., Tome 5 (1995) no. 2, pp. 464-481 | Article | MR 1334876 | Zbl 0835.53015

[20] Shen, Z. Lectures on Finsler geometry, World Scientific, Singapore (2001) | MR 1845637 | Zbl 0974.53002

[21] Szabó, Z. I. Berwald metrics constructed by Chevalley’s polynomials (arXiv:math/0601522)

[22] Torrome, R. G. Average Riemannian structures associated with a Finsler structure (arXiv:math/0501058v5)

[23] Yoshimatsu, Y. On a theorem of Alekseevskii concerning conformal transformations, J.Math.Soc.Japan, Tome 28 (1976), pp. 278-289 | Article | MR 405286 | Zbl 0318.53043

[24] Zeghib, A. On the conformal group of Finsler manifolds, preprint (2005) (http://www.umpa.ens-lyon.fr/~zeghib/finsconf.pdf)